Alert archive / California / Red Flag Warnings in 2020

Red Flag Warning 22, NWS Reno, NV

August 25, 20206 counties in Nevada; 7 counties in California

NWS Reno, NV issued this red flag warning at Aug 25, 2020, 6:10 AM PDT for 6 counties in Nevada; 7 counties in California. It took effect at Aug 25, 2020, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2020, 6:10 AM PDT (13:10 UTC)
In effect from
Aug 25, 2020, 12:00 PM PDT
Expired
Aug 25, 2020, 8:11 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 42 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 1.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
2560 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS85 KREV 251310
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
610 AM PDT Tue Aug 25 2020

NVZ420-260400-
/O.CAN.KREV.FW.W.0021.000000T0000Z-200825T1500Z/
/O.UPG.KREV.FW.A.0020.200825T2100Z-200826T0400Z/
/O.NEW.KREV.FW.W.0022.200825T1900Z-200826T0000Z/
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
610 AM PDT Tue Aug 25 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM PDT THIS
AFTERNOON FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS ALONG THE 
SIERRA FRONT OF NEVADA AND EXTREME SOUTHEASTERN LASSEN COUNTY... 

The National Weather Service in Reno has issued a Red Flag
Warning for thunderstorms and strong outflow winds, which is in
effect from noon today to 5 PM PDT this afternoon. The previous
Red Flag Warning due to expire at 8 AM this morning has been 
cancelled, while the Fire Weather Watch for this afternoon was 
upgraded.

* Changes...Ended the overnight Red Flag Warning that was due to 
  expire at 8AM and upgraded the Fire Weather Watch for this 
  afternoon to a Red Flag Warning for additional fast moving 
  thunderstorms.

* Affected Area...Fire Zone 420 Northern Sierra Front including 
  Carson City, Douglas, Storey, Southern Washoe, Western Lyon 
  and and Far Southern Lassen Counties.

* Thunderstorms...Isolated to scattered thunderstorms with little,
  or limited, rainfall.

* Impacts...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

* Additional Information...Storms may be a hybrid of wet and dry,
  but the faster storm motions will likely allow for lightning
  strikes outside of the main thunderstorm cores. With resources 
  already stretched thin, any new fire starts will be an issue.

* Outflow Winds...40 to 50 mph wind gusts are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ270-278-NVZ458-260400-
/O.CAN.KREV.FW.W.0021.000000T0000Z-200825T1500Z/
/O.UPG.KREV.FW.A.0020.200825T2100Z-200826T0400Z/
/O.NEW.KREV.FW.W.0022.200825T1900Z-200826T0400Z/
Surprise Valley California-Eastern Lassen County-
Northern Washoe County-
610 AM PDT Tue Aug 25 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE
SURPRISE VALLEY AND NORTHERN WASHOE COUNTY...

The National Weather Service in Reno has issued a Red Flag
Warning for thunderstorms and strong outflow winds, which is in
effect from noon today to 9 PM PDT this evening. The previous Red
Flag Warning due to expire at 8 AM this morning has been 
cancelled, while the Fire Weather Watch for this afternoon was 
upgraded.

* Changes...Ended the overnight Red Flag Warning that was due to 
  expire at 8AM and upgraded the Fire Weather Watch for this 
  afternoon to a Red Flag Warning for additional fast moving 
  thunderstorms.

* Affected Area...Fire Zone 270 Surprise Valley California, Fire 
  Zone 278 Eastern Lassen County and Fire Zone 458 Northern 
  Washoe County.

* Thunderstorms...Isolated to scattered thunderstorms with little,
  or limited, rainfall.

* Impacts...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

* Additional Information...Storms may be a hybrid of wet and dry,
  but the faster storm motions will likely allow for lightning
  strikes outside of the main thunderstorm cores. With resources 
  already stretched thin, any new fire starts will be an issue.

* Outflow Winds...40 to 50 mph wind gusts are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ423-260400-
/O.CAN.KREV.FW.W.0021.000000T0000Z-200825T1500Z/
/O.UPG.KREV.FW.A.0020.200825T2100Z-200826T0400Z/
/O.NEW.KREV.FW.W.0022.200825T2200Z-200826T0400Z/
West Humboldt Basin in Pershing County-
610 AM PDT Tue Aug 25 2020

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR
THE WESTERN HUMBOLDT BASIN IN PERSHING COUNTY... 

The National Weather Service in Reno has issued a Red Flag
Warning for thunderstorms and strong outflow winds, which is in
effect from 3 PM today to 9 PM PDT this evening. The previous Red
Flag Warning due to expire at 8 AM this morning has been 
cancelled, while the Fire Weather Watch for this afternoon was 
upgraded.

* Changes...Ended the overnight Red Flag Warning that was due to 
  expire at 8AM and upgraded the Fire Weather Watch for this 
  afternoon to a Red Flag Warning for additional fast moving 
  thunderstorms.

* Affected Area...Fire Zone 423 West Humboldt Basin in Pershing 
  County.

* Thunderstorms...Mainly isolated thunderstorms with little, or 
  limited, rainfall.

* Impacts...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

* Additional Information...Storms may be a hybrid of wet and dry,
  but the faster storm motions will likely allow for lightning
  strikes outside of the main thunderstorm cores. With resources
  already stretched thin, any new fire starts will be an issue.

* Outflow Winds...40 to 50 mph wind gusts are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ421-429-251415-
/O.CAN.KREV.FW.W.0021.000000T0000Z-200825T1500Z/
Southern Sierra Front including Alpine, Northern Mono, Southern
Lyon, and Western Mineral Counties-
Lahontan Basin including Churchill and Eastern Mineral Counties-
610 AM PDT Tue Aug 25 2020

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG
OUTFLOW WINDS FOR THE BASIN AND RANGE AND EASTERN MINERAL
COUNTY...

The National Weather Service in Reno has cancelled the Red Flag
Warning.

Thunderstorms have moved out of the Lahontan Basin including
Churchill and eastern Mineral counties. Even though storms have
ended, there may be new fire starts that have yet to be reported.
If you see any smoke, report it to your local officials. 

$$

CAZ271-260400-
/O.UPG.KREV.FW.A.0020.200825T2100Z-200826T0400Z/
/O.NEW.KREV.FW.W.0022.200825T1900Z-200826T0400Z/
Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern
Nevada Counties-
610 AM PDT Tue Aug 25 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR LASSEN
EASTERN SIERRA EASTERN PLUMAS AND EASTERN NEVADA COUNTIES...

The National Weather Service in Reno has issued a Red Flag
Warning for thunderstorms and strong outflow winds, which is in
effect from noon today to 9 PM PDT this evening. 

* Affected Area...Fire Zone 271 Western Lassen, Eastern Plumas, 
  Eastern Sierra and and Eastern Nevada Counties.

* Thunderstorms...Isolated to scattered thunderstorms with 
  little, or limited, rainfall.

* Additional Information...Storms may be a hybrid of wet and dry,
  but the faster storm motions will likely allow for lightning
  strikes outside of the main thunderstorm cores. With resources
  already stretched thin, any new fire starts will be an issue.

* Impacts...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

* Outflow Winds...40 to 50 mph wind gusts are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-260000-
/O.NEW.KREV.FW.W.0022.200825T1900Z-200826T0000Z/
Greater Lake Tahoe Area-
610 AM PDT Tue Aug 25 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM PDT THIS
AFTERNOON FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE
GREATER LAKE TAHOE AREA...

The National Weather Service in Reno has issued a Red Flag
Warning for thunderstorms and strong outflow winds, which is in
effect from noon today to 5 PM PDT this afternoon.

* Affected Area...Fire Zone 272 Greater Lake Tahoe Area.

* Thunderstorms...Isolated to scattered thunderstorms with 
  little, or limited, rainfall.

* Additional Information...Storms may be a hybrid of wet and dry,
  but the faster storm motions will likely allow for lightning
  strikes outside of the main thunderstorm cores. With resources
  already stretched thin, any new fire starts will be an issue.

* Impacts...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

* Outflow Winds...35 to 45 mph wind gusts are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
3 follow-up statements
238 
WWUS85 KREV 252357
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
457 PM PDT Tue Aug 25 2020

CAZ272-NVZ420-260100-
/O.EXP.KREV.FW.W.0022.000000T0000Z-200826T0000Z/
Greater Lake Tahoe Area-
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
457 PM PDT Tue Aug 25 2020

...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR
THUNDERSTORMS AND STRONG OUTFLOW WINDS ALONG THE SIERRA FRONT OF
NEVADA, EXTREME SOUTHEASTERN LASSEN COUNTY AND THE TAHOE BASIN...

The threat for thunderstorms and lightning has subsided for the 
northern Sierra Front and Tahoe Basin this evening. 

$$

CAZ270-271-278-NVZ458-260400-
/O.CON.KREV.FW.W.0022.000000T0000Z-200826T0400Z/
Surprise Valley California-
Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern
Nevada Counties-Eastern Lassen County-Northern Washoe County-
457 PM PDT Tue Aug 25 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PARTS OF NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA...

* Changes...None.

* Affected Area...Fire Zone 270 Surprise Valley California, Fire
  Zone 271 Western Lassen, Eastern Plumas, Fire Zone 278 Eastern 
  Lassen County and Fire Zone 458 Northern Washoe County.

* Thunderstorms...Isolated thunderstorms. Locally heavy rain where
  storms move over the same area across northwest Lassen County.
  Potential for drier lightning strikes outside this band early
  this evening.

* Impacts...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

* Additional Information...Storms may be a hybrid of wet and 
  dry, but the faster storm motions will likely allow for 
  lightning strikes outside of the main thunderstorm cores. With 
  resources already stretched thin, any new fire starts will be 
  an issue.

* Outflow Winds...40 to 50 mph wind gusts are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ423-260400-
/O.CON.KREV.FW.W.0022.000000T0000Z-200826T0400Z/
West Humboldt Basin in Pershing County-
457 PM PDT Tue Aug 25 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE WESTERN
HUMBOLDT BASIN IN PERSHING COUNTY...

* Changes...None.

* Affected Area...Fire Zone 423 West Humboldt Basin in Pershing 
  County.

* Thunderstorms...Mainly isolated thunderstorms with little, or 
  limited, rainfall.

* Impacts...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

* Additional Information...Storms may be a hybrid of wet and 
  dry, but the faster storm motions will likely allow for 
  lightning strikes outside of the main thunderstorm cores. With 
  resources already stretched thin, any new fire starts will be 
  an issue.

* Outflow Winds...40 to 50 mph wind gusts are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
585 
WWUS85 KREV 260016
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
516 PM PDT Tue Aug 25 2020

NVZ423-260130-
/O.CAN.KREV.FW.W.0022.000000T0000Z-200826T0400Z/
West Humboldt Basin in Pershing County-
516 PM PDT Tue Aug 25 2020

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG
OUTFLOW WINDS FOR THE WESTERN HUMBOLDT BASIN IN PERSHING COUNTY...

The National Weather Service in Reno has cancelled the Red Flag
Warning.

Latest satellite imagery and model data show that the
thunderstorms threat has diminished for the West Humboldt Basin in
Pershing County this evening.

$$

CAZ270-271-278-NVZ458-260400-
/O.CON.KREV.FW.W.0022.000000T0000Z-200826T0400Z/
Surprise Valley California-
Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern
Nevada Counties-Eastern Lassen County-Northern Washoe County-
516 PM PDT Tue Aug 25 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PARTS OF NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA...

* Changes...None.

* Affected Area...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen, Eastern Plumas, Eastern Sierra, and 
  Eastern Nevada Counties, Fire Zone 278 Eastern Lassen County 
  and Fire Zone 458 Northern Washoe County.

* Thunderstorms...Isolated thunderstorms. Locally heavy rain 
  where storms move over the same area across northwest Lassen 
  County. Potential for drier lightning strikes outside this 
  band early this evening.

* Impacts...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

* Additional Information...Storms may be a hybrid of wet and 
  dry, but the faster storm motions will likely allow for 
  lightning strikes outside of the main thunderstorm cores. With 
  resources already stretched thin, any new fire starts will be 
  an issue.

* Outflow Winds...40 to 50 mph wind gusts are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
589 
WWUS85 KREV 260311
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
811 PM PDT Tue Aug 25 2020

CAZ270-271-278-NVZ458-260415-
/O.CAN.KREV.FW.W.0022.000000T0000Z-200826T0400Z/
Surprise Valley California-
Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern
Nevada Counties-Eastern Lassen County-Northern Washoe County-
811 PM PDT Tue Aug 25 2020

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG
OUTFLOW WINDS FOR PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA...

The National Weather Service in Reno has cancelled the Red Flag
Warning.

The threat for thunderstorms, lightning and strong outflow winds
has ended for this evening.

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 25, 3:38 AM PDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 25, 3:38 AM PDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Reno NV
338 AM PDT Tue Aug 25 2020

.SYNOPSIS...

Thunderstorms are ongoing in west central Nevada this morning and
will continue through around sunrise. More isolated thunderstorms
are expected this afternoon with some Fire Weather concerns
centered around dry lightning and gusty outflow winds. Chances for
storms dry up by Thursday. Air quality will continue to be a
concern due to smoke from wildfires.

&&

.DISCUSSION...

Changes made to the short term forecast this morning...

*Lowered chances for isolated to scattered thunderstorm activity early
 this afternoon mainly for the Tahoe Basin and into portions of
 the Sierra Front.

*Took out chances for thunderstorms this evening for the Tahoe
 Basin, Sierra Front, and Plumas County.

A little less busy this morning compared to yesterday at this time in
regards to overnight convection. A few showers and thunderstorms
continue across eastern Pershing and Churchill counties with
activity expected to diminish over the next few hours.

A light haze is still sticking around the region this morning as
well from the ongoing wildfires in California. Conditions will be
worse for locations in Lassen and Plumas counties thanks the North
Complex wildfire. Improvement is anticipated throughout the day
today for most of the region, but could degrade again as westerly
winds kick in this afternoon; forecaster confidence is low.

Isolated to scattered thunderstorms are forecast beginning this
afternoon in the Tahoe Basin, portions of the Sierra Front,
northeast California and northern Washoe County as a weak, subtle
shortwave brushes the region towards the northwest. Mid-level
moisture continues to be abundant, but instability and forcing is
somewhat lacking even with the passing wave. Most global models
do not show much in the way of development this afternoon either.
Nevertheless, the possibility still exists. It is important to note
that overall confidence in convection today is low, but if storms do
form, they most likely will be of high impact with dry lightning a
major factor. Please take a look at the Fire Weather discussion
below for more details regarding Fire Weather Warnings.

By this evening, chances become even lower with a slight chance in
thunder confined to northern Lassen and Washoe counties. Felt a
bit more confident taking out chances this evening for the Tahoe
Basin and the Sierra Front due to westerly winds increasing,
conditions stabilizing as the wave lifts towards the northeast,
and the advancement of drier air pushing in from the southwest.

Another shot at afternoon/evening convection is looking better for
Wednesday as another weak, shortwave trough passes through the
region from the west. While moisture won't be quite as abundant
this time, conditions look to be a bit more unstable according to
the most recent model guidance. As of now, slight chances are
forecast from Alpine County northward into Plumas/Lassen counties,
northern Washoe County, and portions of western Nevada.

After Wednesday, the weather pattern becomes less active as the
region becomes somewhat sandwiched between stable zonal flow
towards the north, broad low pressure off the California coast,
and the Four Corners high. This most likely will lead to average
high and low temperatures, typical afternoon west winds with gusts
around 25 mph, and drier air as we head into the weekend. Long
range models are hinting at some moisture advection from the
southeast Saturday into Sunday bringing the chance for showers and
thunderstorms, but confidence is pretty much nonexistent in this
scenario at this time.

As for that more amplified trough over the west to close the
month... ensembles are now showing it not as impactful with not
much of a cooldown as previously thought. So for now in regards to
the long term forecast, plan on average temperatures with typical
winds. -LaGuardia

&&

.AVIATION...

The primary threat for aviators will again be thunderstorms this
afternoon, mainly north of Highway 50. Coverage of storms will
generally be isolated for RNO/CXP/TRK/TVL/MEV early in the afternoon
before activity moves towards the Oregon border mid/late afternoon.
A few isolated storms will also be possible Wednesday afternoon for
RNO/CXP/TRK/TVL/MEV/. On the plus side, winds aloft will be slowing
through the day with turbulence decreasing over the Sierra.
Thunderstorm chances dry up Thursday through the weekend.

Persistent haze due to smoke will continue again today, possibly
decreasing visibility to MVFR for most terminals when westerly winds
kick in this afternoon. Otherwise, background winds will follow the
typical daily zephyr pattern with gusts 20-25kts. Boyd

&&

.FIRE WEATHER...

The biggest changes this forecast cycle were to upgrade the Fire
Weather Watch for this afternoon to a Red Flag Warning and to
extend the warning area into the Tahoe Basin. It should be noted
that this is a lower confidence, but high potential impact,
situation. Gridded and global models are mixed in thunderstorm
formation potential while hi-res models are favoring formation.
Otherwise, steering level winds will be in the 20-30 mph range with
PWATs lower than the last couple of days. These speeds support small
storm cores with little/no rainfall to douse any ignitions
associated with dry lightning. Given the recent ignition efficiency
and limited resources available, have opted to upgrade to Red Flag
Warning for the afternoon today. This will be valid from the Tahoe
Basin/Sierra Front of Nevada northward through
Lassen/Plumas/eastern Modoc/northern Washoe counties and for
Pershing County. Timing favors early to mid afternoon for the Tahoe
Basin and the Sierra Front of Nevada spreading northward through the
mid/late afternoon.

As for this morning, thunderstorms are moving through west central
Nevada with motions around 35 mph. Ample lightning has been
associated with these storms will little rainfall likely. These
storms will continue in areas mainly east of Highway 95A through
around sunrise. Blowing dust and gusts in excess of 30 mph are also
possible with these storms.

Another round of thunderstorms will be possible Wednesday afternoon
along the Sierra from the Tahoe Basin through Lassen/northern Washoe
counties and including the Sierra Front of Nevada. However, storm
motions will be much slower with wetting rains more likely. While
dry strikes outside of cores remain a possibility, chances will be
lower than the last couple of days. Boyd

&&

.REV Watches/Warnings/Advisories...
NV...Red Flag Warning until 8 AM PDT this morning
     NVZ420-421-423-429-458.

     Red Flag Warning from noon today to 5 PM PDT this afternoon
     NVZ420.

     Red Flag Warning from noon today to 9 PM PDT this evening NVZ458.

     Red Flag Warning from 3 PM this afternoon to 9 PM PDT this
     evening NVZ423.

CA...Red Flag Warning until 8 AM PDT this morning CAZ270-278.

     Red Flag Warning from noon today to 5 PM PDT this afternoon
     CAZ272.

     Red Flag Warning from noon today to 9 PM PDT this evening
     CAZ270-271-278.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Special weather statement, Aug 25, 12:19 AM PDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Reno NV
1219 AM PDT Tue Aug 25 2020

NVZ001-003>005-251015-
Western Nevada Basin and Range including Pyramid Lake NV-
Northern Washoe County NV-Greater Reno-Carson City-Minden Area NV-
Mineral and Southern Lyon Counties NV-
1219 AM PDT Tue Aug 25 2020

...Nocturnal Thunderstorms occurring in Central Nevada...

At 1213 AM PDT, Doppler radar was tracking several thunderstorms
east of Highway 95A into east central Nevada. These storms are
generally moving north at 35 mph.

Primary threats associated with these storms are: dry lightning with
potential for new fire ignitions, winds in excess of 30 mph, and
blowing dust.

Expect storms to continue until around sunrise this morning.

Locations impacted include...
Fallon, Lovelock, Lahontan Reservoir, Gerlach, Fernley, Hawthorne,
Yerington, Luning, Oreana, Middlegate, Silver Springs, Trinity
Junction, Stagecoach, Wabuska, Hazen, Imlay, Stillwater, Unionville,
Nixon and Gerlach-Empire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing little or no rainfall, however consistent
cloud to ground lightning and gusty winds are likely near these
storms. Watch for new fire starts, areas of blowing dust, and
reduced visibility.

&&

LAT...LON 4000 11754 3988 11746 3955 11749 3938 11776
      3922 11772 3910 11778 3900 11819 3892 11819
      3854 11778 3838 11855 3923 11940 4127 11950
      4124 11930 4096 11933 4096 11879 4085 11878
      4086 11765 4068 11764 4068 11730 4052 11730
TIME...MOT...LOC 0713Z 185DEG 28KT 3977 11855

MB

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:19 AM PDTSpecial Weather StatementREVChurchill, Mineral, Pershing3 hr
Aug 25, 9:31 AM PDTSpecial Weather StatementREVWashoe89 min
Aug 25, 3:00 PM PDTSpecial Weather StatementREVChurchill, Douglas, Lyon, Pershing, Storey, Washoe2 hr

Nearby

Red Flag Warnings in California, 2020Red Flag Warnings in Nevada, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.